MAUDE Adverse Event Report: BECTON DICKINSON UNSPECIFIED BD¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON UNSPECIFIED BD¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10062818
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and/or lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the unspecified bd¿ extension set there was leakage.The following was received by the initial reporter: platelets to be administered in room 698 - tubing was prepped and platelet bag was spiked.Unclear if tubing malfunction and/or bag was spiked improperly, but after hanging and trying to clear line, tubing detached from bag and some contents spilled onto floor and patient's foot.Patient was unharmed and checked throughout day.Blood bank was called and confirmed that tubing/ bag did not need to be saved as no harm came to patient.New platelets were acquired and rehung, and patient did received platelets during shift as required.What was the patient outcome? no conceivable harm.
 
Additional Manufacturer Narrative
No product or photo was returned by the customer.The customer complaint of tubing set detaching from the bag could not be verified due to the product not being returned for failure investigation.Device history record review for model 10062818 lot number 21115330 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 19nov2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause of this failure could not be identified without a failure investigation.
 
Event or Problem Description
No additional information was provided: material#: 10062818.Batch number#: 21115330.It was reported by customer that platelets to be administered in room 698 - tubing was prepped and platelet bag was spiked.Unclear if tubing malfunction and/or bag was spiked improperly, but after hanging and trying to clear line, tubing detached from bag and some contents spilled onto floor and patient's foot.Patient was unharmed and checked throughout day.Blood bank was called and confirmed that tubing/ bag did not need to be saved as no harm came to patient.New platelets were acquired and rehung, and patient did received platelets during shift as required.Verbatim#: rcc received the complaint via email.Email(s) as attached.Icare: 293882 ¿platelets to be administered in room 698 - tubing was prepped and platelet bag was spiked.Unclear if tubing malfunction and/or bag was spiked improperly, but after hanging and trying to clear line, tubing detached from bag and some contents spilled onto floor and patient's foot.Patient was unharmed and checked throughout day.Blood bank was called and confirmed that tubing/ bag did not need to be saved as no harm came to patient.New platelets were acquired and rehung, and patient did received platelets during shift as required.¿ - date of event: 9/20/23 - was there any leakage? yes - did the device/material separated or did it break/crack at collars? yes (assuming collars is near drip chamber) - was issue noted before or during use? yes - was there any patient involvement? yes - any adverse events or serious injury reported to patient or healthcare professional? blood product exposure - what was the patient outcome? no conceivable harm - was there any delay of, or change in, the course of treatment due to this event? yes, delay of transfusion.New blood products needed to be obtained.Wasted bag of platelets.- what procedure was being performed? administration of blood platelets.- what medication was used in the procedure? unsure.

Brand Name
UNSPECIFIED BD¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana NJ 22244
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17873247
Report Number2243072-2023-01789
Device Sequence Number20260008
Product Code FPA
UDI-Device Identifier07613203019668
UDI-Public(01)07613203019668
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2024
Device Catalogue Number10062818
Device Lot Number21115330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown